Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have Nausea, ectopic heartbeat and heavy feet. Taking Lexapro for depression. Is this side effect?

I have been prescribed Lexapro for depression and have been taking it for several days. Not only do I feel nausea , but I have an ectopic heart beat and this seems to be exacerbated. I also run or swim every day and I have found that my performance is considerably reduced. I have not been able to complete the run route that I do all the time. I couldn t lift my feet , I felt heavy and restricted. If this is a side effect of the drug will it subside after a while or should I discontinue with it?
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello judith.schoch
Welcome to HCM
lexapro or escitalopram is a drug in SSRI group and it is one of most commonly used medicine for depression and anxiety disorders in present times.
It is one of safest antidepressant drugs with only negligible side effects.
In some people during initiation of therapy with escitalopram rebound increase in anxiety may occur, which may manifest as Increased heart rate, palpitations, nausea, restlessness, some times dizziness also.
But fortunately the side effects subside after time and you need not to discontinue drug.
Yeah if its very intolerable then you can start with low dose and gradually escalate the dose.
Thanks hope I cleared your doubt.
Take care
Answered: Thu, 21 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor